Alert archive / South Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 28, 2005, 2:26 PM EDT for Charleston County, South Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 28, 2005, 4:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:15 PM EDT | FLASH FLOOD | Mount Pleasant, SC | FRONTAGE ROAD OF HIGHWAY 17 CLOSED TO DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 281828 FFWCHS SCC019-282030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 226 PM EDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 430 PM EDT * AT 225 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING IN CHARLESTON...MOVING NORTH AT 10 MPH. * FLASH FLOODING IS EXPECTED IN AND AROUND... DOWNTOWN CHARLESTON... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF STREETS...HIGHWAYS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW-LYING SPOTS IN DOWNTOWN CHARLESTON. FLOODING HAS ALREADY BEEN REPORTED IN DOWNTOWN CHARLESTON FROM CITY OFFICIALS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3277 8002 3267 7993 3279 7982 3285 7986 $$
2 follow-up statements
000 WGUS72 KCHS 281912 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT TUE JUN 28 2005 SCC019-282030- CHARLESTON- 310 PM EDT TUE JUN 28 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CHARLESTON COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL FROM NEAR JAMES ISLAND TO DOWNTOWN CHARLESTON NORTHWARD TO AWENDAW. THESE SHOWERS WERE MOVING NORTH AT AROUND 15 MPH. EXCESSIVE RUNOFF FROM THESE SHOWERS WILL CAUSE RAPID FLOODING OF STREETS...HIGHWAYS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW-LYING SPOTS. ADDITIONAL HEAVY RAINFALL...WITH RATES OVER 1 INCH PER HOUR AT TIMES...IS EXPECTED TO MOVE INTO THE AREA FROM THE ATLANTIC THROUGH THE REST OF THE AFTERNOON CONTINUING THE FLOODING THREAT. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 8000 3268 7996 3286 7969 3291 7979 $$
000 WGUS72 KCHS 282027 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 421 PM EDT TUE JUN 28 2005 SCC019-282031- CHARLESTON- 421 PM EDT TUE JUN 28 2005 ...THE FLASH FLOOD WARNING FOR CHARLESTON COUNTY WILL BE ALLOWED TO EXPIRE AT 430 PM... THE HEAVY RAINFALL ACROSS CENTRAL CHARLESTON COUNTY THAT PROMPTED THE WARNING HAS WEAKENED AND SHIFTED OFF TO THE NORTH. ALTHOUGH RAINFALL RATES OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR ARE STILL POSSIBLE ACROSS NORTHERN SECTIONS OF CHARLESTON COUNTY FROM NEAR AWENDAW TO MCCLELLANVILLE...ADDITIONAL WIDESPREAD FLOODING IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. LAT...LON 3277 8002 3267 7993 3279 7982 3285 7986 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:10 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 9:10 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 910 AM EDT TUE JUN 28 2005 .SHORT TERM /TODAY/...WILL CONTINUE WITH THE LIKELY POPS THIS MORNING...LEADING INTO CATEGORICAL THIS AFTERNOON. MORNING SOUNDING CAME IN WITH A SATURATED 2.3 PWAT WHICH IS ALREADY LEADING TO SHOWER ACTIVITY ACROSS MUCH OF THE CWA. WHILE MOST OF THE RAIN IS LIGHT...SOME HEAVIER SHOWERS ARE FORMING ACROSS SE GA AND THE COASTAL WATERS. CANT SEE MUCH IN THE WAY OF BREAKS IN THE RAINFALL OR CLOUDS TODAY. TEMPS WILL BE HELD DOWN BY THE ACTIVITY AND LIGHT SE WINDS WILL PREVAIL. NO UPDATE EXPECTED. && .MARINE...HAVE BROUGHT SEAS DOWN JUST A BIT ACROSS THE BOARD AS WINDS HAVE DECREASED FROM THE SHORT SURGE OVERNIGHT. BESIDES THE CONVECTION OFFSHORE...NO MAJOR MARINE ISSUES WITH BERMUDA HIGH BRINGING LIGHT TO MODERATE E AND SE FLOW OVER THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && PY
Hazardous weather outlook, Jun 28, 4:10 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EDT TUE JUN 28 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-290900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 410 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA...SOUTHEAST SOUTH CAROLINA AND ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .HEAVY RAIN...DEEP TROPICAL MOISTURE STREAMING FROM BOTH THE ATLANTIC AND GULF OF MEXICO IS EXPECTED TO FUEL ANOTHER ROUND OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS WILL DUMP TORRENTIAL RAINFALL AT TIMES WITH LOCALIZED 1 TO 3 INCH AMOUNTS WITH ISOLATED HIGHER TOTALS POSSIBLE. WHERE THESE HEAVY RAINS DO OCCUR...TEMPORARY FLOODING OF LOW LYING AREAS IS LIKELY. .RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .HEAVY RAIN...DEEP TROPICAL MOISTURE WILL CONTINUE ACROSS THE REGION THROUGH AT LEAST THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PRODUCE TORRENTIAL RAINS AT TIMES WITH A LINGERING THREAT OF LOCALIZED FLOODING WHERE THE STORMS DEVELOP. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 24
Nearby
Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.